Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 49, NWS Cleveland, OH

August 20, 2008

NWS Cleveland, OH issued this small craft advisory at Aug 20, 2008, 6:20 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2008, 6:20 PM EDT (22:20 UTC)
Expired
Aug 21, 2008, 3:36 AM EDT
In force
9 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 202220
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
620 PM EDT WED AUG 20 2008


LEZ142>149-210630-
/O.NEW.KCLE.SC.Y.0049.080820T2220Z-080821T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
620 PM EDT WED AUG 20 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. 

NORTHEAST WINDS OF 10 TO 20 KNOTS WITH WAVES OF 3 TO 5 FEET WILL
CONTINUE THROUGH THE EVENING HOURS. CONDITIONS WILL IMPROVE LATE
TONIGHT AS WINDS TURN TO THE SOUTHEAST AND DROP TO 10 TO 15 KNOTS
AFTER MIDNIGHT.

MARINERS OF SMALL VESSELS SHOULD STAY REMAIN IN DOCK TONIGHT.

$$
1 follow-up statement
000
WHUS71 KCLE 210736
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
336 AM EDT THU AUG 21 2008


LEZ142>149-210845-
/O.CAN.KCLE.SC.Y.0049.000000T0000Z-080821T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
336 AM EDT THU AUG 21 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES DECREASED SLIGHTLY ON THE LAKE OVERNIGHT FALLING
BELOW SMALL CRAFT ADVISORY. WINDS ON THE LAKE ARE EXPECTED TO BE EAST
AT 10 TO 15 KNOTS WITH WAVES OF 2 TO 4 FEET THIS MORNING. THOUGH CHOPPY
CONDITIONS ARE LIKELY THEY SHOULD REMAIN JUST BELOW SMALL CRAFT
ADVISORY TODAY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 3:14 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 20, 3:14 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED MARINE
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EDT WED AUG 20 2008

.SYNOPSIS...
HIGH PRESSURE OVER LAKE ONTARIO WILL MOVE OVER NEW JERSEY THURSDAY
AND STALL THERE THROUGH SATURDAY.  A COLD FRONT WILL MOVE SOUTHEAST
ACROSS THE AREA LATE SATURDAY NIGHT AND EARLY SUNDAY THEN ANOTHER
HIGH WILL DROP SOUTHEAST OVER THE GREAT LAKES AND STALL THERE EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY/...
MOISTURE AT THE CIRRUS LEVEL MAY PRODUCE PARTLY CLOUDY SKIES TONIGHT
BUT SHOULD BE THIN SO MAY GO WITH MOSTLY CLEAR.  OTHERWISE DRY
WEATHER AND ANOTHER FAIRLY COOL NIGHT IN STORE WITH LOWS MOSTLY 50
TO 55 WITH A FEW UPPER 40S FOR THE INLAND NE AND MAYBE NEAR BJJ.

&&

.SHORT TERM /6 AM THURSDAY THROUGH SUNDAY/...
NOTHING TO PRODUCE PRECIP TIL COLD FRONT ARRIVES SAT NIGHT INTO
SUNDAY. WILL ADJUST POPS TO SHOW RAMP-UP IN THREAT SAT AFTERNOON AS
AIRMASS BECOMES MORE UNSTABLE.  BEFORE THEN AIRMASS SHOULD STAY
CAPPED FRIDAY...BUT AN ISOLATED TSRA COULD POSSIBLY MOVE OUT OF
INDIANA AND SKIM THE NW FRINGE OF OUR AREA LATE IN THE DAY FRIDAY OR
FRIDAY NIGHT BUT CURRENT THREAT LOOKS SMALL ENOUGH TO GENERALLY KEEP
MENTION OUT OF FORECAST. GIVEN CURRENT TIMING OF THE FRONT BEST
CHANCE FOR CONVECTIVE PRECIP LOOKS TO BE CENTERED ON SAT NIGHT
THROUGH EARLY SUN AFTERNOON.  THREAT MAY LINGER IN THE SOUTHERN
COUNTIES LONG ENOUGH SUNDAY SO FOR NOW WONT SHOW ENDING OF THREAT
THERE THROUGH EARLY SUNDAY EVENING.

COMBINATION OF RISING TEMPS AND DEWPOINTS WILL START TO MAKE THE
AIRMASS FEEL A LITTLE UNCOMFORTABLE FRIDAY AND MORE UNCOMFORTABLE
SATURDAY AS THE HEAT INDEX CREEPS TOWARD THE MID 90S IN SOME AREAS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
BOTH GFS AND ECMWF SIMILAR IN CLEARING COLD FRONT THROUGH THE AREA
SUNDAY NIGHT. GRADUALLY DIMINISHED POPS ACROSS THE AREA AND THEN
HIGH PRESSURE BUILDS IN MONDAY. HIGH PRESSURE REMAINS IN CONTROL
ACROSS THE AREA THROUGH MUCH OF THE PERIOD. TEMPS THROUGH THE PERIOD
WILL BE NEAR NORMAL WITH HIGH PRESSURE IN CONTROL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE LOCATED OVER EASTERN GREAT LAKES WILL CONTINUE
SLIDING EAST TOWARDS NEW ENGALND ON THURSDAY. HIGH PRESSURE WILL
CONTINUE TO REMAIN IN CONTROL THROUGH THE TAF PERIOD WITH ONLY
ISSUE FOR CLOUDS BEING SOME CIRRUS ACROSS WESTERN OH. DID MENTION
SOME MVFR VSBYS FOR EASTERN SITES TONIGHT...BUT WITH HIGH MOVING
OFF TO EAST AND NO LONGER OVERHEAD THIS WILL LIMIT WIDESPREAD
FOG/BR. ALSO...EVEN A WEAK SE WIND OVERNIGHT WILL PROVIDE
ADDITIONAL DRIER AIR ACROSS THE AREA AND KEEP PLACES FROM DROPPING
BELOW MVFR VIS CATEGORY.

OUTLOOK...VFR THURSDAY THROUGH SATURDAY. VFR WITH SCT MVFR
POSSIBLE SAT NIGHT THRU SUN NIGHT WITH COLD FRONT. VFR CONDITIONS
FOR MONDAY.

&&

.MARINE...
HIGH PRESSURE DOMINATES THE REGION THROUGH SATURDAY. I AM NOT
ANTICIPATING MAJOR SMALL CRAFT CRITERIA CONDITIONS THROUGH MUCH OF
THE NEXT 5 DAYS. THE EXCEPTION WILL BE ON SUNDAY NIGHT INTO MONDAY
AFTER A COLD FRONT MOVES ACROSS THE LAKE.  WINDS WILL PICK UP FROM
THE NORTHEAST AND SMALL CRAFT ADVISORY CRITERIA WILL LIKELY BE MET
WITH 4 TO 6 FOOT WAVES...ESPECIALLY WESTERN HALF OF THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ABE
AVIATION...ABE
MARINE...LOMBARDY
Hazardous weather outlook, Aug 20, 5:17 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
517 AM EDT WED AUG 20 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-210930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
517 AM EDT WED AUG 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.